Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 2, NWS Tampa Bay, FL

January 11, 2019Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Jan 11, 2019, 8:21 PM EST for Manatee County, Sarasota County, Florida. It took effect at Jan 11, 2019, 10:00 PM EST. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2019, 8:21 PM EST (01:21 UTC)
In effect from
Jan 11, 2019, 10:00 PM EST
Expired
Jan 14, 2019, 2:41 PM EST
In force
65 hr
Issued by
NWS Tampa Bay, FL

Counties Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WHUS42 KTBW 120121
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
821 PM EST Fri Jan 11 2019

FLZ155-160-120930-
/O.NEW.KTBW.BH.S.0002.190112T0300Z-190115T0300Z/
Coastal Manatee-Coastal Sarasota-
821 PM EST Fri Jan 11 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for respiratory irritation associated with
high concentrations of red tide, which is in effect from 10 PM
tonight through Monday evening.


* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For red tide forecast information visit 
  https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...Coastal southern Manatee County: Gulf coast and bay
  regions...possible tonight through Monday evening. Coastal 
  northern Sarasota County: Gulf coast and bay regions...possible 
  tonight through Monday evening

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa
3 follow-up statements
541 
WHUS42 KTBW 130039
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
739 PM EST Sat Jan 12 2019

FLZ155-160-130845-
/O.CON.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/
Coastal Manatee-Coastal Sarasota-
739 PM EST Sat Jan 12 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For red tide forecast information visit  
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...Coastal southern Manatee County: Gulf coast and bay
  regions...possible through Monday evening. Coastal northern
  Sarasota County: Gulf coast and bay regions... possible  
  through Monday evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
421 
WHUS42 KTBW 140153
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
853 PM EST Sun Jan 13 2019

FLZ155-160-150300-
/O.CON.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/
Coastal Manatee-Coastal Sarasota-
853 PM EST Sun Jan 13 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:...Coastal southern Manatee County: Gulf coast and 
  bay regions...possible through Monday evening. Coastal 
  northern Sarasota County: Gulf coast and bay regions... 
  possible through Monday evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
089 
WHUS42 KTBW 141941
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
241 PM EST Mon Jan 14 2019

FLZ155-160-142045-
/O.CAN.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/
Coastal Manatee-Coastal Sarasota-
241 PM EST Mon Jan 14 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Tampa Bay Ruskin has cancelled
the Beach Hazards Statement. 

$$


https://www.weather.gov/tampabay

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 11, 7:42 PM EST, 39 minutes earlier.

Area forecast discussion, Jan 11, 7:42 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
742 PM EST Fri Jan 11 2019

.FOR THE EVENING UPDATE...
High pressure along the eastern seaboard will hold over the
Florida peninsula through Saturday. An area of low pressure
will move from the southern Plains to the Lower Mississippi
Valley...with boundary layer winds across west central and
southwest Florida veering to the east and southeast on
Saturday. This will allow temperatures to modify and low
level moisture to increase across the area through the
weekend.

Variable cloudiness this evening will give way to mostly
clear/partly cloudy skies overnight with patchy late night
fog developing mainly over the interior. Better chance of
fog late Saturday night into Sunday morning which may be
locally dense.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
     Manatee-Coastal Sarasota.

Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...13/Oglesby
UPPER AIR...19/Hurt
DECISION SUPPORT...11/McKaughan

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.